MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN

ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN
Catalog Number 03P36-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete patient identification: (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a false elevated afp initial result when processing on the architect i2000sr.The initial result was 581.87 and retest was 3.28 ng/ml.A new blood draw generated a result of 3.2 ng/ml.A previous afp result from 3 months prior was 3 ng/ml.Additional diagnostic testing was provided for this patient: (b)(6).Alt was 70 and ast was 40.No impact to patient management was reported.
 
Event or Problem Description
Addtional information from the customer stated that on admission the patient underwent an mri examination and the patient was discharged without any particular medication or treatment.
 
Additional Manufacturer Narrative
Event was updated to include additional information received from the customer regarding the event.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
An investigation was performed for the customer issue and included a review of the complaint text, testing of a retained kit of lot 91429fn00, a search for similar complaints, a review of trending data, a review of the historical performance for reagent lot 91429fn00, a review of product quality history, and a review of product labeling.Testing was performed using an in-house retained kit of lot 91429fn00 and all specifications were met indicating the lot is preforming acceptably.The ticket searches determined normal complaint activity for the likely cause lot.Complaint trending report review determined that there is no non-statistical or adverse trend for the product for the complaint issue.World wide data was used to review the historical performance of lot 91429fn00 and determined the patient median result for the lot is comparable with all other lots in the field and confirms no systemic issue for the lot.A review of the product quality history for the lot did not identify issues associated with the customer observation.Labeling was reviewed and found to be adequate.Based on all available information and abbott diagnostics' complaint investigation a product deficiency was not identified.

Brand Name
ARCHITECT AFP
Common Device Name
ALPHA-FETOPROTEIN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key8599438
Report Number3008344661-2019-00067
Device Sequence Number2074228
Product Code LOK
UDI-Device Identifier00380740081317
UDI-Public00380740081317
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2019
Device Catalogue Number03P36-25
Device Lot Number91429FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/05/2019
Supplement Date Received by Manufacturer05/13/2019
07/23/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/11/2019
07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR, LIST 03M74-02; SERIAL (B)(4)
Patient Age41 YR